Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2004, 8:10 PM EDT for Echols County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 8:10 PM EDT (00:10 UTC)
- Expired
- May 31, 2004, 9:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Echols County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 7:30 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS52 KJAX 010010
SVRJAX
GAC101-010100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
809 PM EDT MON MAY 31 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ECHOLS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 900 PM EDT
* AT 809 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES WEST
OF MAYDAY...OR ABOUT 8 MILES EAST OF VALDOSTA...MOVING EAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 900 PM EDT...
STATENVILLE...
MAYDAY...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 3066 8312 3079 8311 3085 8306 3084 8285
3076 8281 3066 8278
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT MON MAY 31 2004 .SHORT TERM...EASTWARD MOVING STORMS ARE PUSHING INTO THE WRN COUNTIES AND ARE MOST NOTEWORTHY OF THE DAY AS PREV STORMS WEAKENED WHEN ENCOUNTERING DRIER MORE STABLE AIR. EXPECT MORE ROUNDS OF CONVECTION DEVELOPING ALONG BOUNDARY NEAR GA/FL BORDER TO MOVE EWD DURING EVENING HOURS FOLLOWED BY ANOTHER CONVECTIVE OUTFLOW OVERNIGHT. DRY PATTERN IS FINALLY CHANGING AS MID/UPPER RIDGE IS SUPPRESSED SOUTH OF AREA AND A SERIES OF SHORT WAVES WOBBLE INTO THE REGION THROUGHOUT THE WEEK. ADDITIONAL CLOUDS WILL MODERATE THE TEMPS TO UPPER 80S/LOWER 90S WHILE INFLUX OF LLVL MOISTURE WILL RAISE DEWPOINTS CREATING MORE SUMMER-LIKE HUMID CONDITIONS. AMOUNT OF PRECIP DEPENDS OF TIMING OF SHORTWAVES. APPEARS BEST CHANCE WILL BE WED/THU AFTN AS IMPULSES COINCIDE WITH MAX HEATING. WILL LIMIT POPS TO 40-50%. .LONG TERM...CONTINUED CHANCE OF CONVECTION AS FRONT DIPS INTO NORTH FLORIDA ON FRI AND STALLS OVER THE WEEKEND. && .MARINE...SMALL CRAFT EXERCISE CAUTION IN THE OFFSHORE COASTAL WATERS TONIGHT. OTHERWISE...THE ONLY MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS MOVING RAPIDLY OFFSHORE. && .FIRE WX...RH BARELY MEETING RED FLAG CRITERIA. HOWEVER...DUE TO THE GUSTY AND HOT WEST WINDS...WILL LET CURRENT RED FLAG RIDE OUT UNTIL 6 PM. NOT ANTICIPATING ANY WARNINGS FOR TUESDAY AS MOISTURE WILL BE ON THE INCREASE. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 87 68 88 / 40 40 40 40 SSI 72 85 72 85 / 30 40 40 40 JAX 71 88 68 88 / 20 40 40 40 SGJ 72 86 71 87 / 10 40 40 40 GNV 71 91 69 89 / 10 40 30 40 OCF 70 92 69 90 / 10 30 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING FOR NE FL TIL 6 PM EDT. GA...NONE. && MKT/PP
Hazardous weather outlook, May 31, 8:03 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 803 PM EDT MON MAY 31 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 803 PM EDT MON MAY 31 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT... ...TORNADO WATCH FOR ECHOLS AND CLINCH COUNTIES IN SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA COUNTIES UNTIL 11 PM... ...FIRE DANGER REMAINS ABOVE NORMAL... ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THIS EVENING. STORMS WILL CONTINUE TO MOVE EAST AROUND 30 MPH. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HAIL AND ISOLATED TORNADOES. DANGEROUS FIRE WEATHER CONDITIONS HAVE CONTINUED WITH DRY SOILS AND UNSEASONABLY WARM TEMPERATURES. LIGHTNING STRIKES COULD IGNITE FIRES THAT WOULD SPREAD QUICKLY FROM STRONG THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... BREEZY WEST TO SOUTHWESTERLY WINDS ON TUESDAY MAY ENHANCE THE FIRE DANGER DURING THE DAYTIME HOURS. SCATTERED THUNDERSTORM ACTIVITY WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE TUESDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOONS AND EVENINGS. SOME OF THE STORMS COULD BECOME STRONG ON TUESDAY WITH GUSTY WINDS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR COUNTIES IN THE TORNADO WATCH AREA THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Special weather statement, May 31, 2:21 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT MON MAY 31 2004 GAZ162-163-311915- CLINCH GA-ECHOLS GA- 221 PM EDT MON MAY 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 315 PM EDT... AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF MAYDAY...OR ABOUT 7 MILES NORTHWEST OF STATENVILLE...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE...MAYDAY...DU PONT...HOMERVILLE...NEEDMORE AND FARGO THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
Special weather statement, May 31, 2:47 PM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 247 PM EDT MON MAY 31 2004 FLZ020-311930- HAMILTON FL- 247 PM EDT MON MAY 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF CROSSROADS...OR ABOUT 4 MILES SOUTH OF JENNINGS...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CROSSROADS AND JASPER THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
Special weather statement, May 31, 3:05 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT MON MAY 31 2004 GAZ150-164-312000- CHARLTON GA-WARE GA- 305 PM EDT MON MAY 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF STEVEN FOSTER STATE PARK...OR ABOUT 10 MILES NORTH OF FARGO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...RACE POND...HOMELAND AND FOLKSTON THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
Special weather statement, May 31, 3:50 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 350 PM EDT MON MAY 31 2004 FLZ024-GAZ164>166-312045- CHARLTON GA-COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 350 PM EDT MON MAY 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...CHARLTON AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 445 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR FOLKSTON...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...HILLIARD...TARBORO...KINGS FERRY...WOODBINE... KINGSLAND AND COLESBURG THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SANDRIK
Special weather statement, May 31, 4:41 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 441 PM EDT MON MAY 31 2004 FLZ020-021-312130- HAMILTON FL-SUWANNEE FL- 441 PM EDT MON MAY 31 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 530 PM EDT... AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF JASPER...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JASPER...GENOA...SUWANNEE SPRINGS AND WHITE SPRINGS THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ALONG AND NORTH OF INTERSTATE 10 IN NORTHERN SUWANNEE COUNTY. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, May 31, 5:50 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 550 PM EDT MON MAY 31 2004 GAZ132>136-149>154-162>166-312230- APPLING-ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)- CHARLTON-CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)- JEFF DAVIS-PIERCE-WARE-WAYNE- 550 PM EDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH 354 HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 354 FOR APPLING...ATKINSON... BACON...BRANTLEY...CAMDEN...CHARLTON...CLINCH...COFFEE...ECHOLS... GLYNN...JEFF DAVIS...PIERCE...WARE...AND WAYNE HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ISOLATED STRONG THUNDERSTORMS ARE STILL POSSIBLE TONIGHT CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HAIL. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:34 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.